MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 21mm regent valve was implanted.On (b)(6) 2019, echo indicated leaflet obstruction accompanied by moderately high gradient (mean = 28mmhg, peak = 48mm hg) and moderate regurgitation.Acceleration time was 111ms, and aortic regurgitation pressure half time was 347ms.On (b)(6) 2019, the regent valve was explanted, and a replacement 21mm regent valve was implanted.The patient is reported to be in stable condition.Upon explant, no obvious thrombus or tissue growth on the valve was observed.Additional information has been requested.
 
Event or Problem Description
On (b)(6) 2019, a 21mm regent valve was implanted.On (b)(6) 2019, echo indicated leaflet obstruction accompanied by moderately high gradient (mean=28mmhg, peak=48mm hg) and moderate regurgitation.Acceleration time was 111ms, and aortic regurgitation pressure half time was 347ms.On (b)(6) 2019, the regent valve was explanted, and a replacement 21mm regent valve was implanted.The patient is reported to be in stable condition.Upon explant, no obvious thrombus or tissue growth on the valve was observed.
 
Additional Manufacturer Narrative
The reported event of leaflet obstruction, high gradient, and regurgitation was reported.One of the leaflets was confirmed to have limited mobility.Thrombus with microcalcifications were present in the pivot recesses.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet obstruction and thrombus could not be conclusively determined.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8562056
Report Number2648612-2019-00033
Device Sequence Number19295786
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number6497788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR